Alert archive / Pennsylvania / Flash Flood Warnings in 2024
Flash Flood Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 5, 2024, 6:10 PM EDT for Tioga County, New York; Bradford County, Susquehanna County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2024, 6:10 PM EDT (22:10 UTC)
- Expired
- Aug 5, 2024, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tioga County, NY, Bradford County, PA, Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 26 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
158
WGUS51 KBGM 052210
FFWBGM
NYC107-PAC015-115-060115-
/O.NEW.KBGM.FF.W.0039.240805T2210Z-240806T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
610 PM EDT Mon Aug 5 2024
The National Weather Service in Binghamton has issued a
* Flash Flood Warning for...
Southeastern Tioga County in central New York...
Northeastern Bradford County in northeastern Pennsylvania...
Northwestern Susquehanna County in northeastern Pennsylvania...
* Until 915 PM EDT.
* At 610 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Montrose, Little Meadows, Friendsville, Warren Center, Middletown
Center, Birchardville, Wyoanna and Salt Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4208 7628 4208 7624 4207 7620 4203 7611
4201 7611 4200 7611 4200 7601 4193 7581
4176 7594 4188 7613 4197 7628
FLASH FLOOD...RADAR INDICATED
$$
BTL1 follow-up statement
021
WGUS71 KBGM 060110
FFSBGM
Flash Flood Statement
National Weather Service Binghamton NY
910 PM EDT Mon Aug 5 2024
NYC107-PAC015-115-060120-
/O.EXP.KBGM.FF.W.0039.000000T0000Z-240806T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tioga NY-Bradford PA-Susquehanna PA-
910 PM EDT Mon Aug 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT THIS EVENING FOR
SOUTHEASTERN TIOGA, NORTHEASTERN BRADFORD AND NORTHWESTERN
SUSQUEHANNA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4208 7628 4208 7624 4207 7620 4203 7611
4201 7611 4200 7611 4200 7601 4193 7581
4176 7594 4188 7613 4197 7628
$$
MWGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:10 PM EDT, 3 hours earlier.
Area forecast discussion, Aug 5, 3:10 PM EDT, 3 hours before
Area Forecast Discussion National Weather Service Binghamton NY 310 PM EDT Mon Aug 5 2024 .SYNOPSIS... Showers and thunderstorms move through this afternoon and evening with the potential for some storms to be severe. Cooler temperatures are expected tomorrow and rain chances will increase through the week with upper level troughing overhead. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Surface cold front moves through our region late afternoon and evening. Showers and thunderstorms fire up ahead of the front with the potential for some of these storms to become severe. Modeled soundings show CAPE values ranging 1000-1500 J/Kg along with 40-45 knots of 0-6 km shear and favorable PWAT values up to 1.8 inches. Damaging winds and hail are our main threats with localized flash flooding possible with heavy downpours. Showers and storms will persist into the overnight hours, with the severe threat ending by late evening, however the flash flooding threat will remain through the period especially due to saturated soils from previous rainfall events. More showers and storms are expected as another perturbation moves through tomorrow. However, at this time, it appears that the bulk of the thunderstorm activity will occur late in the day and overnight into Wednesday morning. Severe threat is not as organized and focused over northeast PA with damaging winds being the main severe threat. Localized flash flooding potential is favorable towards our eastern PA counties. Held off on issuing a flash flood watch at this time due to uncertainty. Temperatures will also be cooler behind the front with highs climbing into the mid to upper 70s in the afternoon. Lows will follow that trend with temperatures dipping into the 50s overnight. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... 140 PM Update... Showers from a departing shortwave may linger into Wednesday but look to move out of the region late Wednesday evening. Instability will be quite limited, so anything that remains should be mainly just rain showers, though a thunderstorm or two cannot be ruled out. Weak high pressure will build into the region and will bring a brief period of dry conditions with it. Thursday is trending dry as well, though some showers may be pushed north from Debby, especially into NEPA and the Catskills. An upper-level low/trough deepens over the Great Lakes late Thursday. This will strengthen the southwest flow that will advect tropical moisture into the region and allow showers to spread northward during the overnight hours. PWATs will increase Thursday night to 1.7 to 2 inches, at least based on deterministic guidance, which is right around 2 standard deviations above normal for this time of year. Ensemble guidance is not as high with PWATs and keeps higher values along the coastline. Looking at soundings, there will also be warm cloud depths exceeding 12k ft. With plenty of moisture to work with, heavy rain showers will be possible. Given the rainfall expected earlier in the week, conditions may become more favorable for localized hydro concerns, but that will be something we will need to monitor throughout the week. Temperatures will climb into the 70s and low 80s both Wednesday and Thursday. Wednesday night will be the cooler of the two as temps fall into the 50s and 60s. Thursday night will be at least a few degrees warmer with more locations staying in the 60s. && .LONG TERM /FRIDAY THROUGH MONDAY/... 140 PM Update... While the end of the week is somewhat uncertain based on how the remnants of Debby track and the upper trough interact, the potential for heavy rain will remain present through Friday with conditions potentially improving over the weekend. There will also be enough instability to support thunderstorms. Model guidance does differ on whether or not Debby stays as an organized surface low or if the upper feature becomes more dominant. Either way, high PWATs are still modeled through the end of the week, though the greatest moisture content will be along the coast. WPC does have a slight risk for excessive rainfall for a portion of our area. Similarly to the short term, we will have to monitor rainfall and conditions throughout the week to have a better idea of hydro concerns. River ensemble guidance are mixed, but there are non-zero chances that some of our more trouble points could exceed action or even flood stage by week's end. Showers linger into Saturday but do begin to move out. Drier conditions become more probably Saturday night into Sunday, though that will depend on the location of the upper-level low as some weaker waves may kick off passing showers. Given the uncertainty in the forecast, slight chance to low chance PoPs are in the forecast through the start of next week. With ongoing showers and falling heights throughout the weekend, temperatures will only max out in the 70s to low 80s this period. Overnight lows will be in the 50s and 60s. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR conditions are expected for the beginning of the period. A cold front will enter the region this afternoon kicking off scattered thunderstorms. These storms will bring restrictions at all sites. Mainly expecting MVFR to Fuel Alt ceilings with brief periods of IFR visibility possible with some showers. Model guidance tonight hints at ceilings as low as Below Alt mins at ELM and possibly ITH. Confidence was not as high to include at ITH. MVFR ceilings will be possible through the early morning hours on Tuesday before lifting to VFR for the remaining period. .Outlook... Tuesday...Mostly VFR, but scattered showers and thunderstorms expected in the afternoon and evening, bringing associated restrictions. Storms will be most likely at AVP. Wednesday through Thursday...Mainly VFR. Friday...Chances for showers and thunderstorms increase again, with associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...ES NEAR TERM...ES SHORT TERM...BTL LONG TERM...BTL AVIATION...ES
Hazardous weather outlook, Aug 5, 1:27 PM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 127 PM EDT Mon Aug 5 2024 NYZ015>018-022>025-036-044>046-055>057-PAZ038-039-043-061730- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Cortland-Chenango-Otsego-Tioga-Broome-Delaware- Bradford-Susquehanna-Wyoming- 127 PM EDT Mon Aug 5 2024 ...SEVERE THUNDERSTORM WATCH 597 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms Tuesday night into Wednesday may produce heavy downpours and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ009-037-062-PAZ040-044-047-048-072-061730- Northern Oneida-Southern Oneida-Sullivan-Northern Wayne-Lackawanna- Luzerne-Pike-Southern Wayne- 127 PM EDT Mon Aug 5 2024 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered severe thunderstorms are possible this afternoon through early evening as a cold front pushes through the region. Gusty winds and large hail will be possible with any storms that develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered showers and thunderstorms Tuesday night into Wednesday may produce heavy downpours and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Aug 5, 5:48 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
548 PM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM Tstm Wnd Dmg 1 SSE Wedgewood 42.34N 76.87W
08/05/2024 Schuyler NY 911 Call Center
Trees down (Radar Estimated Time) Coykemdall
Road.
&&
ESLocal storm report, Aug 5, 5:57 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
557 PM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Tstm Wnd Dmg 1 SE Friendsville 41.91N 76.03W
08/05/2024 Susquehanna PA 911 Call Center
&&Local storm report, Aug 5, 6:06 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
606 PM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM Tstm Wnd Dmg 1 E Candor 42.23N 76.31W
08/05/2024 Tioga NY 911 Call Center
Trees down on Reservoir Hill Road (Radar
Estimated Time).
&&
ESLocal storm report, Aug 5, 6:07 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
607 PM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg Montrose 41.83N 75.88W
08/05/2024 Susquehanna PA 911 Call Center
Trees and Wires down.
&&Local storm report, Aug 5, 6:08 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
608 PM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg 3 WNW Foster 42.14N 76.21W
08/05/2024 Tioga NY 911 Call Center
Trees down on Lile Road (Radar Estimated
Time).
&&
ESLocal storm report, Aug 5, 6:09 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Binghamton NY
609 PM EDT Mon Aug 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM Tstm Wnd Dmg 3 NW Foster 42.16N 76.19W
08/05/2024 Tioga NY 911 Call Center
Trees down on Hollister Road (Radar
Estimated Time).
&&
ESThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:10 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland | 50 min |
| Aug 5, 2:15 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 30 min |
| Aug 5, 2:20 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Tompkins | 25 min |
| Aug 5, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins | 46 min |
| Aug 5, 2:50 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 40 min |
| Aug 5, 3:10 PM EDT | Severe Thunderstorm Warning | BGM | Tioga, Tompkins | 35 min |
| Aug 5, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 33 min |
| Aug 5, 3:15 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 30 min |
| Aug 5, 3:41 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 34 min |
| Aug 5, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 28 min |
| Aug 5, 3:50 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland | 25 min |
| Aug 5, 4:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 49 min |
| Aug 5, 4:21 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 24 min |
| Aug 5, 4:34 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 56 min |
| Aug 5, 4:41 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 39 min |
| Aug 5, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 33 min |
| Aug 5, 5:03 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 68 min |
| Aug 5, 5:17 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 28 min |
| Aug 5, 5:26 PM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Aug 5, 5:26 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 64 min |
| Aug 5, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 60 min |
| Aug 5, 6:13 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 15 min |
| Aug 5, 6:26 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna | 34 min |
| Aug 5, 6:36 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 24 min |
| Aug 5, 7:00 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 30 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2024Flash Flood Warnings in New York, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.